Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Oscillation of nonlinear systems of matrix differential equations


Author: A. G. Kartsatos
Journal: Proc. Amer. Math. Soc. 30 (1971), 97-101
MSC: Primary 34.42
DOI: https://doi.org/10.1090/S0002-9939-1971-0280798-8
MathSciNet review: 0280798
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For systems of matrix equations of the form

$\displaystyle U' = A(t,U,V)V,\quad V' = - B(t,U,V)$

it is shown here that the oscillation problem can be reduced to the corresponding problem of ``associated'' (in some sense) scalar equations for which there exist numerous results. Furthermore, it is also shown that many of the existing results concerning the equation

$\displaystyle (A(t)U')' + B(t,U,U')U = 0$

can be considerably improved by application of the above method.

References [Enhancements On Off] (What's this?)

  • [1] J. H. Barrett, Matrix systems of second order differential equations, Portugal. Math. 14 (1956), 79-89. MR 18, 211. MR 0080219 (18:211d)
  • [2] H. C. Howard, Oscillation and nonoscillation criteria for $ y''(x) + f(y(x))p(x) = 0$, Pacific J. Math. 12 (1962), 243-251. MR 26 #2685. MR 0145150 (26:2685)
  • [3] -, Oscillation criteria for matrix differential equations, Canad. J. Math. 19 (1967), 184-199. MR 35 #3126. MR 0212252 (35:3126)
  • [4] J. G. Mikusiński, On Fite's oscillation theorems, Colloq. Math. 2 (1949), 34-39. MR 12, 827. MR 0041307 (12:827h)
  • [5] Z. Opial, Sur une critère d'oscillation des intégrales de l'équation différentielle $ (Q(t)x')' + f(t)x = 0$, Ann. Polon. Math. 6 (1959/60), 99-104. MR 21 #3627. MR 0104876 (21:3627)
  • [6] C. A. Swanson, Oscillation criteria for nonlinear matrix differential inequalities, Proc. Amer. Math. Soc. 24 (1970), 824-827. MR 0259248 (41:3890)
  • [7] E. C. Tomastik, Oscillation of nonlinear matrix differential equations of second order, Proc. Amer. Math. Soc. 19 (1968), 1427-1431. MR 38 #372. MR 0232046 (38:372)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34.42

Retrieve articles in all journals with MSC: 34.42


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1971-0280798-8
Keywords: Nonlinear system of matrix differential equations, oscillatory system, oscillatory linear equation
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society